Alert archive / Pennsylvania / High Wind Warnings in 2019
High Wind Warning 1, NWS State College, PA
NWS State College, PA issued this high wind warning at Feb 23, 2019, 2:24 PM EST for 33 counties in Pennsylvania. It took effect at Feb 24, 2019, 1:00 PM EST. It was in force for 24 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 23, 2019, 2:24 PM EST (19:24 UTC)
- In effect from
- Feb 24, 2019, 1:00 PM EST
- Expired
- Feb 25, 2019, 1:00 PM EST
- In force
- 24 hr
- Issued by
- NWS State College, PA
All 33 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 43 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 2:15 PM EST | NON-TSTM WND GST 59 | Johnstown Airport, PA | |
| Feb 24, 3:23 PM EST | NON-TSTM WND DMG | Byrnedale, PA | TREE DOWN ON POWER LINES AND HANGING OVER ROAD AT 19689 BENNETTS VALLEY HIGHWAY. |
| Feb 24, 3:30 PM EST | NON-TSTM WND GST 51 | 3 Ese Saint Marys, PA | |
| Feb 24, 3:58 PM EST | NON-TSTM WND GST 58 | Johnstown Airport, PA | |
| Feb 24, 3:59 PM EST | NON-TSTM WND GST 61 | Altoona Airport, PA | |
| Feb 24, 4:20 PM EST | NON-TSTM WND GST 51 | 2 Nne State College, PA | |
| Feb 24, 4:23 PM EST | NON-TSTM WND GST 53 | 1 Wsw Zion, PA | |
| Feb 24, 4:50 PM EST | NON-TSTM WND GST 52 | 2 Nne State College, PA | |
| Feb 24, 5:16 PM EST | NON-TSTM WND GST 50 | Blair Helibase, PA | |
| Feb 24, 5:45 PM EST | NON-TSTM WND DMG | Calvert Hills, PA | TREE AND BRANCHES ON HOUSE NEAR FORMER KEITH JUNIOR HIGH SCHOOOL. |
| Feb 24, 5:50 PM EST | NON-TSTM WND GST 55 | Muir Airfield Ft. India, PA | |
| Feb 24, 6:00 PM EST | NON-TSTM WND DMG | Osceola Mills, PA | TREE FELL ON PORCH ROOF IN OSCEOLA MILLS. |
| Feb 24, 6:15 PM EST | NON-TSTM WND DMG | Elysburg, PA | TWO TREES SNAPPED. |
| Feb 24, 6:22 PM EST | NON-TSTM WND GST 52 | Larryville, PA | |
| Feb 24, 6:23 PM EST | NON-TSTM WND GST 50 | 2 Nw Wellersburg, PA | |
| Feb 24, 6:29 PM EST | NON-TSTM WND GST 52 | 2 Nne Leonard Harrison, PA | |
| Feb 24, 6:42 PM EST | NON-TSTM WND DMG | Millerstown, PA | TREES/WIRES DOWN |
| Feb 24, 6:42 PM EST | NON-TSTM WND DMG | New Bloomfield, PA | TREES/WIRES DOWN |
| Feb 24, 6:42 PM EST | NON-TSTM WND DMG | Newport, PA | TREES/WIRES DOWN |
| Feb 24, 6:49 PM EST | NON-TSTM WND GST 51 | 1 Ene Queen, PA | |
| Feb 24, 7:09 PM EST | NON-TSTM WND GST 62 | Altoona Airport, PA | |
| Feb 24, 7:20 PM EST | NON-TSTM WND GST 60 | 3 Wnw Acosta, PA | |
| Feb 24, 7:20 PM EST | NON-TSTM WND GST 60 | 3 Wnw Acosta, PA | |
| Feb 24, 7:30 PM EST | NON-TSTM WND GST 54 | 2 Nne State College, PA | |
| Feb 24, 8:15 PM EST | NON-TSTM WND DMG | York, PA | TREES/WIRES DOWN |
| Feb 24, 8:41 PM EST | NON-TSTM WND GST 59 | Johnstown Airport, PA | |
| Feb 24, 8:41 PM EST | NON-TSTM WND DMG | Greenbriar, PA | TRANSFORMER BLEW NEAR INTERSECTION OF GRANDVIEW ROAD AND VISTA DRIVE |
| Feb 24, 8:44 PM EST | NON-TSTM WND DMG | Reservoir Heights, PA | TREES AND WIRES REPORTED DOWN ON 1100 BLOCK OF ROUTE 209 AND THROUGHOUT THE NORTHERN PART OF THE COUNTY (ELIZABETHVILLE AND HALIFAX) |
| Feb 24, 8:47 PM EST | NON-TSTM WND DMG | Lancaster, PA | NUMEROUS TREES REPORTED DOWN THROUGHOUT THE COUNTY INCLUDING THE BOROUGHS OF UPPER LAYCOCK, MANOR, MARIETTA, WEST LAMPETER, AND MOUNT JOY. |
| Feb 24, 8:47 PM EST | NON-TSTM WND DMG | Tidioute, PA | NUMEROUS TREES REPORTED DOWN THROUGHOUT THE COUNTY |
| Feb 24, 8:55 PM EST | NON-TSTM WND DMG | Waynesboro, PA | WIDESPREAD TREES/POWER LINES DOWN THROUGHOUT THE COUNTY |
| Feb 24, 9:09 PM EST | NON-TSTM WND DMG | 2 Wnw Woolrich, PA | DOWNED TREE IN WIRES ON LITTLE PLUM RUN ROAD. |
| Feb 24, 9:16 PM EST | NON-TSTM WND DMG | Snydertown, PA | DOWNED UTILITY ON PA 64 BETWEEN WISE RD AND CRUST RD |
| Feb 24, 9:20 PM EST | NON-TSTM WND GST 51 | Williamsport Airport, PA | |
| Feb 24, 9:20 PM EST | NON-TSTM WND DMG | 1 Ne Hublersburg, PA | STATE ROUTE 64 CLOSED DUE TO DOWNED POWER LINES |
| Feb 24, 9:27 PM EST | NON-TSTM WND DMG | Alexandria, PA | DOWNED TREE IN WIRES ON PA 305 BETWEEN BEGINNING OF 305 AND MAIN STREET. |
| Feb 24, 9:34 PM EST | NON-TSTM WND DMG | 3 Wsw Mount Hope, PA | POWER LINES DOWN ON MOUNTAIN ROAD BETWEEN TABOR RAOD AND CHESTNUT ROAD |
| Feb 24, 9:35 PM EST | NON-TSTM WND GST 53 | Bedford Airport, PA | |
| Feb 24, 9:43 PM EST | NON-TSTM WND GST 58 | Clearfield Airport, PA | |
| Feb 24, 9:44 PM EST | NON-TSTM WND GST 50 | 2 Ese Skyline View, PA | |
| Feb 24, 9:46 PM EST | NON-TSTM WND GST 60 | Johnstown Airport, PA | |
| Feb 24, 10:00 PM EST | NON-TSTM WND GST 50 | Scotland, PA | |
| Feb 24, 10:09 PM EST | NON-TSTM WND GST 50 | 1 Ene Queen, PA | |
| Feb 24, 10:13 PM EST | NON-TSTM WND GST 54 | 6 Nw Somerset, PA | |
| Feb 24, 10:14 PM EST | NON-TSTM WND GST 51 | 2 Ese Skyline View, PA | |
| Feb 24, 11:15 PM EST | NON-TSTM WND GST 56 | Nws State College, PA | |
| Feb 25, 12:39 AM EST | NON-TSTM WND DMG | 1 Se Chalybeate, PA | TT BLOWN OFF NARROWS BRIDGE ON US-30 IN SNAKE SPRING TWP. NO HAZMAT OR INJURIES REPORTED. |
| Feb 25, 12:39 AM EST | NON-TSTM WND DMG | 1 Se Chalybeate, PA | TT BLOWN OVER ON ITS SIDE ON NARROWS BRIDGE/US-30 IN SNAKE SPRING TWP. NO HAZMAT OR INJURIES REPORTED. |
| Feb 25, 1:00 AM EST | NON-TSTM WND DMG | Wellsboro, PA | SEVERAL TREES/WIRES DOWN MULTIPLE LOCATIONS/TWPS |
| Feb 25, 1:45 AM EST | NON-TSTM WND GST 50 | 1 Ne Port Matilda, PA | |
| Feb 25, 1:50 AM EST | NON-TSTM WND GST 58 | Kylertown, PA | |
| Feb 25, 1:54 AM EST | NON-TSTM WND GST 54 | Valley-Hi, PA | |
| Feb 25, 2:00 AM EST | NON-TSTM WND GST 50 | 1 Sw Yarnell, PA | |
| Feb 25, 2:00 AM EST | NON-TSTM WND GST 56 | 5 S Crystal Spring, PA | |
| Feb 25, 2:05 AM EST | NON-TSTM WND GST 61 | 1 E Cresson, PA | |
| Feb 25, 2:15 AM EST | NON-TSTM WND GST 54 | 1 Nw Althouse, PA | US-219 SB GARRETT BYPASS |
| Feb 25, 3:20 AM EST | NON-TSTM WND GST 57 | 1 Nw Althouse, PA | US-219 SB GARRETT BYPASS |
| Feb 25, 3:25 AM EST | NON-TSTM WND GST 52 | 3 W Arch Rock, PA | |
| Feb 25, 4:30 AM EST | NON-TSTM WND DMG | Bloomsdorf, PA | *** 1 INJ *** TREE DOWN ON HOME ON BREEZEWOOD DR. AT LEAST ONE PERSON INJ PER MEDIA REPORT. |
| Feb 25, 7:05 AM EST | NON-TSTM WND GST 54 | 3 W Arch Rock, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175 WWUS71 KCTP 231924 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 224 PM EST Sat Feb 23 2019 ...Strong and Potentially Damaging Wind Gusts Possible Sunday into Monday... PAZ004>006-010>012-017>019-024>027-033>035-045-240730- /O.UPG.KCTP.HW.A.0001.190224T1500Z-190225T1800Z/ /O.NEW.KCTP.HW.W.0001.190224T1800Z-190225T1800Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Somerset-Bedford-Fulton-Southern Clinton- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Somerset, Bedford, McConnellsburg, and Lock Haven 224 PM EST Sat Feb 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 1 PM SUNDAY TO 1 PM EST MONDAY... The National Weather Service in State College has issued a High Wind Warning, which is in effect from 1 PM Sunday to 1 PM EST Monday. The High Wind Watch is no longer in effect. * WINDS...West 20 to 30 mph with gusts up to 60 mph. * WIND GUSTS...50 to 60 mph possible from the west. * TIMING...Peak wind gusts Sunday afternoon through Monday morning. * IMPACTS...Damaging winds can blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review wind safety and preparedness information at weather.gov/safety/wind. Review wind safety and preparedness information at weather.gov/wind. && $$ PAZ028-036-037-041-042-046-049>053-056>059-063>066-240730- /O.UPG.KCTP.HW.A.0001.190224T1800Z-190225T2100Z/ /O.NEW.KCTP.HW.W.0001.190224T1800Z-190225T1800Z/ Juniata-Franklin-Tioga-Northern Lycoming-Sullivan- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Mifflintown, Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 224 PM EST Sat Feb 23 2019 ...HIGH WIND WARNING IN EFFECT FROM 1 PM SUNDAY TO 1 PM EST MONDAY... The National Weather Service in State College has issued a High Wind Warning, which is in effect from 1 PM Sunday to 1 PM EST Monday. The High Wind Watch is no longer in effect. * WINDS...West 20 to 30 mph with gusts up to 60 mph. * WIND GUSTS...50 to 60 mph possible from the west. * TIMING...Peak wind gusts Sunday afternoon through Monday morning. * IMPACTS...Damaging winds can blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Review wind safety and preparedness information at weather.gov/safety/wind. Review wind safety and preparedness information at weather.gov/wind. && $$
4 follow-up statements
692 WWUS71 KCTP 240658 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 158 AM EST Sun Feb 24 2019 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-242000- /O.CON.KCTP.HW.W.0001.190224T1800Z-190225T1800Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 158 AM EST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST MONDAY... * WINDS...From the west 20 to 30 mph with gusts up to 60 mph. * IMPACTS...Power outages, downed trees, and some structural damage. Travel will be difficult for high profile and commercial vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Make sure cell phones are fully charged. Test flashlights and have extra batteries. For more wind safety and preparedness information visit weather.gov/safety/wind. && $$ MS/BL
170 WWUS71 KCTP 241939 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 239 PM EST Sun Feb 24 2019 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-251800- /O.CON.KCTP.HW.W.0001.000000T0000Z-190225T1800Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 239 PM EST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * WINDS...West 25 to 35 mph with gusts up to 60 mph. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Make sure cell phones are fully charged. Test flashlights and have extra batteries. For more wind safety and preparedness information visit weather.gov/safety/wind. && $$
954 WWUS71 KCTP 250956 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 456 AM EST Mon Feb 25 2019 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-251800- /O.CON.KCTP.HW.W.0001.000000T0000Z-190225T1800Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 456 AM EST Mon Feb 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...From the west 25 to 35 mph with gusts up to 60 mph. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile and commercial vehicles. * TIMING...Expect the strongest winds through 1 PM. Winds gusts between 30 to 40 mph will continue through the evening and drop below 30 mph overnight into early Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... For wind safety information visit weather.gov/safety/wind. && $$ MS/BL
937 WWUS71 KCTP 251754 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1254 PM EST Mon Feb 25 2019 ...Strong winds will only gradually diminish this afternoon and this evening... PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-260300- /O.EXP.KCTP.HW.W.0001.000000T0000Z-190225T1800Z/ /O.NEW.KCTP.WI.Y.0004.190225T1800Z-190226T0300Z/ Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- Including the cities of Warren, Bradford, Coudersport, St. Marys, Ridgway, Emporium, Renovo, DuBois, Clearfield, Philipsburg, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Mansfield, Wellsboro, Trout Run, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, Carlisle, Gettysburg, York, and Lancaster 1254 PM EST Mon Feb 25 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 1 PM EST THIS AFTERNOON... The National Weather Service in State College has issued a Wind Advisory, which is in effect until 10 PM EST this evening. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. * TIMING...Expect the strong winds to continue this afternoon, slowly diminishing later today and dropping below 30 mph overnight into early Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... For wind safety information visit weather.gov/safety/wind. Review wind safety and preparedness information at weather.gov/wind. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this high wind warning went out at Feb 23, 10:38 AM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Feb 23, 10:38 AM EST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service State College PA 1038 AM EST Sat Feb 23 2019 .SYNOPSIS... High pressure over the Hudson Valley will slide east and off the new England Coast this afternoon. A complex frontal system will approach tonight and move through the area Sunday. Very windy conditions will will develop in the wake of the cold front late Sunday morning, and will continue into Monday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Widespread cirrostratus shield continues to blanket the region. Radar is starting to show some light precipitation spreading north into the Laurel Highlands. Surface obs indicate temperatures are still below freezing. This will create the potential for some light icing until readings can recover. The HREF shows the ridges having light freezing rain/drizzle right into the evening hours. We issued an advisory through 7PM, it may need to be extended. Ice amounts will be light, but any ice can cause travel problems. Expect the cloud bases to gradually lower throughout the day. The clouds will thicken with the moist SSE low level flow, increasing the chances for light rain or drizzle the deeper into the day we get. QPF through 00Z Sunday will vary from a few hundredths of an inch across the NE half of the CWA, to around an one tenth of an inch in the southwest zones. Max temps this afternoon will range from the mid to upper 30s in the Central and Northern Valleys (and lower 40s across the Lower Susq Valley) to near freezing on the ridges. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Higher PWAT air (between 1-1.25 inches) will spread in from the Ohio River Valley by tonight and a soaking rainfall will follow for an approximate 7 to 9 hour period as uvvel increases at the nose of a 55 to 65 kt swrly LLJ. Consensus rainfall amounts are about 30-40 percent lower than model depictions from 24 hours ago and should average between 4 and 5 tenths of an inch across the northern half of PA, to nearly 0.75 of an inch in the far southeast. This amount of upcoming rain and runoff into streams and creeks will be very manageable since a significant percentage of the snow from the midweek storm melted/sublimated Thursday and Friday, and most will have already flowed into the larger tribs and rivers before the bulk of the rain arrives late today through early Sunday. Focus will then shift toward the potential of strong winds Sunday afternoon through Monday afternoon, as a potent cold front sweeps through the area, allowing strong winds associated with Grt Lks storm to mix to ground level. This scenario of a powerful low passing north of Pa fits the pattern we see with our strongest winds across central Pa and a quick look at model 850mb winds suggest >50kt gusts are possible. A High Wind Watch continues for our Entire Area from Late Morning Sunday into Monday afternoon, with strongest winds over the west several hours before they expand into eastern areas. As the Temperatures continue to warm aloft, expect a likely surge to springlike readings Sunday in the immediate wake of the Cfront, prior to the colder air aloft arriving later in the day across the Western Mtns. The shallow cool air should mix out then there should be a return to seasonal readings for next week. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Med range guidance points toward dry weather early next week, as high pressure builds across the region. However, model spread and forecast uncertainty ramps up by the middle of next week concerning the track, timing and strength of a fast moving shortwave approaching from the midwest. Given when the instability is for the storm next midweek, have changed precip type to mostly snow. GFS forecasting potential for another system next weekend, with ECMWF developing a weaker coastal low by Sunday. Much uncertainty through this portion of the forecast so low confidence equals low pops. && .AVIATION /16Z SATURDAY THROUGH WEDNESDAY/... VFR conditions early today with overcast high clouds will trend MVFR to IFR this evening through tonight. Light rain or misty drizzle will develop from south to north this afternoon behind an increasingly moist southerly low level flow. A period of steadier/moderate rain is expected overnight into early Sunday morning. LLWS is likely late tonight into Sunday morning before strong post-frontal wind gusts kick in by Sunday afternoon. Outlook... Sun...Scattered rain showers early, then strong FROPA/windshift. Turning very windy with sfc gusts to 50KT from ~260 degrees. Crosswind impacts and moderate to severe turbulence possible during takeoff and FAP. MVFR/IFR conditions in snow showers likely western 1/3 into Sunday night. Mon...MVFR/-shsn western 1/3 trending VFR. Windy with sfc gusts to 50KT from ~290 degrees early then gradually subsiding winds west to east into Monday evening. Crosswind impacts and moderate to severe turbulence possible during takeoff and FAP. Tue-Wed...VFR/MVFR with chance of light rain/snow showers. && .CTP WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Sunday afternoon through Monday afternoon for PAZ028-036-037-041-042-046-049>053-056>059-063>066. High Wind Watch from Sunday morning through Monday afternoon for PAZ004>006-010>012-017>019-024>027-033>035-045. Winter Weather Advisory until 7 PM EST this evening for PAZ018- 024-025-033-034. && SYNOPSIS...La Corte/Lambert NEAR TERM...La Corte/Lambert SHORT TERM...Fitzgerald/Lambert LONG TERM...Lambert/RXR AVIATION...La Corte/Steinbugl
Hazardous weather outlook, Feb 23, 10:30 AM EST, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1030 AM EST Sat Feb 23 2019 PAZ028-036-046-049>053-056>059-063>066-241530- Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1030 AM EST Sat Feb 23 2019 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-019-026-027-035-045-241530- Warren-Southern Centre-Huntingdon-Mifflin-Fulton-Southern Clinton- 1030 AM EST Sat Feb 23 2019 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ037-041-042-241530- Tioga-Northern Lycoming-Sullivan- 1030 AM EST Sat Feb 23 2019 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ005-006-010>012-017-241530- McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- 1030 AM EST Sat Feb 23 2019 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ018-024-025-033-034-241530- Northern Centre-Cambria-Blair-Somerset-Bedford- 1030 AM EST Sat Feb 23 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 10:29 AM EST | Winter Weather Advisory | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 8 more | 21 hr |
Nearby
High Wind Warnings in Pennsylvania, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.